Posted by shelliR on October 7, 2001, at 15:08:35
In reply to Re: hanging in there » shelliR, posted by Elizabeth on October 5, 2001, at 11:53:51
I have had a horrible horrible weekend. It seems that when I need to go up on the oxy, I don't get a little more depressed, I get totally horribly depressed. You have never gone up on bupe since you have started it? Did you get the idea from Alexander Bodkin that most people don't have to go up on buprenorphine? The studies are all so short-term , it's hard to say that I would not find the same need to go up on bupe also. My pdoc thinks it does not make a difference--that the same thing will happen with buprenorphine. He is consulting with a pain special and they think I reach a certain level and then stabilize on that level. I think maybe that's what happens with pain patients. I am getting panicked about how much oxy is carrying the whole load. Apparently, I am getting no effect from the wellbutrin or nardil at 30mg. My pdoc said I could go up on wellbutrin (actually up to 450 is sort of an approved dose) but I think I'm going to go up instead of nardil and go for augmentors again. Besides tricyclics do you have any ideas? I feel like I've tried every adjunct. Does Bodkin see in-patients at McLean?
My pdoc suggested either effexor or remeron (before I chose the nardil) and I was afraid of weight gain, although he said that my wellbutrin would balance that out. I haven't seen very much success with remeron on the board, and effexor seems like a complicated mess of a drug. So I am not eager to take either of them. Again I may ask my pdoc to try buprenorphine, just to see if I can tolerate it. Then I would know whether or not that was an option.
> > I do think the tiredness is premenstrual. This is my normal premenstrually, different from the last few crazy months.
> Are your periods regular? I'm curious because buprenorphine seems to be making mine very irregular and unpredictable.
That's really interesting. They became irregular about the time I started oxycontin. I got three in very quick succession.
I didn't think much about it, because I'm in my forties. So I just thought perimentopausal.
> > Most people who have a dissociative disorder are both on an AD and klonopin.
> That makes sense, but why Klonopin instead of any other benzo?
For some reason that I have no clue about, klonpin was touted as potentially slowing down switching of personalities.
I don't know about the structural mechanism (as you would expect by now), but I do think klonopin became PC. I think it must have a different structure (shorter half life?) because it often doesn't work as a prn like valium; rather, it seems to work better if one stays on it continuously, but again I don't know why.
> > I would say valium would have a greater tendency than klonopin to cause depression.
> Why would that be, I wonder?
I think probably the unknown mechanism that I was referring to above. :-)
> > As for cognitive impairment, I actually think valium helps me with that, because it stablizes me and grounds me and that adds to my cognitive abilities.
> That's kind of what buprenorphine does for me, among other things. (This isn't unique to buprenorphine: morphine and other mu-opioids have the same effect. Benzos, however, do not.)
well if I am relaxed, then I can focus better. So the valium didn't improve my cognitive abilities per say, but allowed me to relax and study, etc. I guess grad school in psych wasn't all that hard. :-) I actually had to take neuropsychology as an undergrad, but not in grad school.